Rheumatology International

, Volume 29, Issue 4, pp 463–466

Necrotizing fasciitis in a patient treated with etanercept for dermatomyositis

Case Report

DOI: 10.1007/s00296-008-0695-4

Cite this article as:
Choi, K. & Yoo, W. Rheumatol Int (2009) 29: 463. doi:10.1007/s00296-008-0695-4

Abstract

We first report a case of patient with refractory dermatomyositis (DM) who successfully treated with tumor necrosis factor-α blocker, etanercept and developed necrotizing fasciitis (NF) after the use of it. NF was diagnosed early by MRI and managed with antimicrobial therapy and timely debridement of necrotic tissue with favorable outcome. We suggest that etanercept can be a useful therapeutic agent in patients with DM refractory to steroid and immunosuppressive agents and NF may occur in DM in association with etanercept therapy. We also suggest that management strategies for early diagnosis and treatment are needed for this complication.

Keywords

DermatomyositisEtanerceptNecrotizing fasciitis

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of Internal MedicineChonbuk National University Medical School and Research Institute of Clinical MedicineChonjuSouth Korea
  2. 2.Division of Rheumatology, Department of Internal MedicineChonbuk National University Medical School and Research Institute of Clinical MedicineChonjuSouth Korea